Alert archive / Wisconsin / Gale Warnings in 2011

Gale Warning 11, NWS Green Bay, WI

June 1, 2011

NWS Green Bay, WI issued this gale warning at Jun 1, 2011, 3:10 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2011, 3:10 AM CDT (08:10 UTC)
Expired
Jun 1, 2011, 4:00 PM CDT
In force
13 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WHUS73 KGRB 010810
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
310 AM CDT WED JUN 1 2011

...GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON...

.LOW PRESSURE NEAR JAMES BAY EARLY THIS MORNING WILL CONTINUE TO
MOVE ACROSS NORTHERN CANADA TODAY. THE PRESSURE GRADIENT AROUND
THE LOW PRESSURE WILL CONTINUE TO CREATE GUSTY WESTERLY WINDS.
WINDS WILL DIMINISH THIS AFTERNOON AS THE PRESSURE GRADIENT
RELAXES AS THE LOW PRESSURE SYSTEM PULLS AWAY FROM THE AREA.

LMZ521-522-541>543-011615-
/O.UPG.KGRB.SC.Y.0042.000000T0000Z-110601T2100Z/
/O.NEW.KGRB.GL.W.0011.110601T0810Z-110601T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
310 AM CDT WED JUN 1 2011

...GALE WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WEST WIND TO 30 KTS...WITH GALE FORCE GUSTS TO AROUND 40 KTS
  THIS MORNING AND EARLY AFTERNOON...THEN DIMINISHING TO 10 TO 20
  KTS WITH GUSTS TO 25 KTS LATE IN THE AFTERNOON.

* WAVES OF 3 TO 5 FT ARE EXPECTED THROUGH EARLY AFTERNOON...THEN
  WILL SUBSIDE TO 2 TO 4 FT LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
2 follow-up statements
435 
WHUS73 KGRB 011602
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1102 AM CDT WED JUN 1 2011

...GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY THIS AFTERNOON...

.LOW PRESSURE NEAR JAMES BAY LATE THIS MORNING WILL CONTINUE TO
MOVE ACROSS CANADA TODAY. THE PRESSURE GRADIENT AROUND THE LOW
WILL CONTINUE TO CREATE GUSTY WESTERLY WINDS. WINDS WILL DIMINISH
DURING THE AFTERNOON AS LOW MOVES AWAY FROM THE AREA AND THE
PRESSURE GRADIENT RELAXES.

LMZ521-522-541>543-012100-
/O.CON.KGRB.GL.W.0011.000000T0000Z-110601T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1102 AM CDT WED JUN 1 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* WEST WIND TO 30 KTS...WITH GALE FORCE GUSTS TO AROUND 40 KTS
  EARLY...THEN DIMINISHING TO 10 TO 20 KTS WITH GUSTS TO 25 KTS
  LATE.

* WAVES OF 3 TO 5 FT ARE EXPECTED TO SUBSIDE TO 2 TO 4 FEET BY
  LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
430 
WHUS73 KGRB 012012
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
312 PM CDT WED JUN 1 2011

...GUSTY WEST WINDS WILL CONTINUE THROUGH LATE AFTERNOON...

.LOW PRESSURE NEAR JAMES BAY WILL CONTINUE TO MOVE ACROSS CANADA
THIS AFTERNOON. THE PRESSURE GRADIENT AROUND THE LOW WILL DECREASE
BY LATE AFTERNOON...ALLOWING WINDS TO GRADUALLY DIMINISH.

LMZ521-522-541>543-012115-
/O.CON.KGRB.GL.W.0011.000000T0000Z-110601T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
312 PM CDT WED JUN 1 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* WEST WIND TO 30 KTS...WITH GALE FORCE GUSTS TO AROUND 35 KTS...
  DIMINISHING TO 10 TO 20 KTS WITH GUSTS TO 25 KTS DURING THE
  EARLY EVENING. 

* WAVES OF 3 TO 5 FT ARE EXPECTED TO SUBSIDE TO 2 TO 4 FEET BY
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at May 31, 2:24 PM CDT, 12 hours 46 minutes earlier.

Area forecast discussion, May 31, 2:24 PM CDT, 12 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
224 PM CDT TUE MAY 31 2011

.SYNOPSIS...WARM WITH SOME PERIODS OF THUNDERSTORMS...THOUGH
TIMING OF THE STORMS WL BE DIFFICULT.

STG AND HIGHLY AMPLIFIED BAND OF WESTERLIES WL REMAIN ACRS THE
CONUS DURING THE FCST PERIOD. TROF WL REMAIN OUT W...WITH RIDGE
POSN NEAR THE FCST AREA. UPR SYSTEMS WL EJECT OUT OF THE TROF FM
TIME TO TIME. UPR RIDGE WL TEND TO FLATTEN LATE IN THE FCST
PERIOD...AS AN UPR SYSTEM EJECTING OUT OF THE TROF PHASES WITH
ENERGY DROPPING SWD ACRS CANADA...RESULTING IN DEEP VORTEX OVER
WRN HUDSON BAY.

THIS IS A VERY ACTIVE PATTERN FOR LATE MAY...AND WL LIKELY RESULT
IN AOA NORMAL PCPN AMNTS FOR THE PERIOD. DAY TO DAY TEMPS WL BE
CONTROLLED BY THE PASSAGE OF INDIVIDUAL WX SYSTEMS....BUT THE LCN
OF THE FCST AREA NEAR THE LNGWV RIDGE POSN WL LIKELY RESULT IN ABV
NORMAL TEMPS FOR THE PERIOD AS A WHOLE.
&&

.SHORT TERM...TNGT/WED. SVR THREAT...WHICH NOW APPEARS MARGINAL AT
BEST...WL END EARLY. MAIN CONCERN IS STG GRADIENT WINDS. WL GET
SOME GUSTS TO ADVISORY CRITIERA...BUT WITH SEVERE TSTM WATCH
ALREADY OUT AND STRONGEST WINDS OCCURRING NOW...WL CONT TO HANDLE
WITH SPS/S AND FOREGO ADVISORY. HANDLING MARINE SITN WITH SPECIAL
MARINE WARNING.

GUSTINESS WL DIE BACK SOME AFTER SUNSET...BUT WITH CAA AND STG
WINDS ALOFT...THERE WL BE SOME GUSTINESS FROM TIME TO TIME TNGT.
EXPECT ANOTHER WINDY DAY TOMORROW AS DEEP MIXING OCCURS.

.LONG TERM...WED NGT THROUGH NEXT TUE. STILL UNCERTAINTY ON THE
POSN OF THE FRONT. IT IS LIKELY TO START BACK NWD THU/THU NGT.
MODELS SUGGEST SOME CONVECTION SW OF THE AREA WED NGT...AND
SEVERAL DEVELOPED AN MCS NE OF THE AREA THU NGT. LOOKS LIKE THE
FCST AREA WL SPEND FRI IN THE WARM SECTOR...BEFORE FRONT SAGS SWD
AGAIN. CONFIDENCE VERY LOW ON LCN OF FRONT AND TIMING OF PCPN
DURING THE LAST COUPLE DAYS OF THE FCST. TRENDED TOWARD WARMER
GUIDANCE...AS HIGH UPR HEIGHTS AND MILD 850 MB TEMPS SUGGEST
READINGS SHOULD BE ON THE MILD SIDE.
&&

.AVIATION...DROPPED EXPLICIT LLWS IN THE TAFS AS EXPECT ENOUGH
MIXING TO CONT ALL NGT TO KEEP SOME GUSTINESS IN THE SFC WINDS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI
Hazardous weather outlook, May 31, 3:11 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CDT TUE MAY 31 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
311 PM CDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

STRONG WEST WINDS...WITH GUSTS OVER 40 MPH...WILL PERSIST THROUGH
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

WINDY WEATHER IS EXPECTED AGAIN WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME THURSDAY THROUGH
SATURDAY. ALTHOUGH THE OVERALL WEATHER PATTERN APPEARS TO BE
FAVORABLE FOR STRONG OR SEVERE STORMS SOMETIME DURING THIS
PERIOD...THERE IS TOO MUCH UNCERTAINTY TO PROVIDE SPECIFIC
DETAILS. BE SURE TO MONITOR LATER FORECASTS FOR MORE SPECIFIC
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY MEASURED WIND GUSTS OVER 40 MPH TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-011100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
311 PM CDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TONIGHT. WINDS
COULD GUST TO GALE FORCE AT TIMES THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY CONTINUE ON
WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME THURSDAY THROUGH
SATURDAY. DENSE FOG COULD ALSO DEVELOP OVER THE LAKE AND BAY AT
TIMES...ESPECIALLY LATE THIS WEEK AND INTO THE WEEKEND.

JS

In the hours before

Special weather statement, Jun 1, 1:39 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
139 AM CDT WED JUN 1 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010830-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
139 AM CDT WED JUN 1 2011

...STRONG WEST WINDS OCCURRING EARLY THIS MORNING...

A POWERFUL LOW PRESSURE SYSTEM MOVING THROUGH ONTARIO WILL PRODUCE
GUSTY WEST WINDS EARLY THIS MORNING. MOST PLACES IN CENTRAL AND
NORTHEAST WISCONSIN WILL SEE GUSTS IN THE 35 TO 45 MPH RANGE...BUT
A FEW GUSTS OVER 50 MPH ARE LIKELY OVER FAR NORTHERN WISCONSIN.

MOTORISTS WITH HIGH PROFILE VEHICLES SHOULD USE CAUTION...AS THE
STRONG WIND GUSTS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS ON
NORTH TO SOUTH ORIENTED ROADS.

KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:09 AM CDTWind AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more13 hr
Jun 1, 5:12 PM CDTSmall Craft AdvisoryGRB3 hr

Nearby

Gale Warnings in Wisconsin, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.